MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APDL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION APDL; CATHETER, BILIARY, DIAGNOSTIC
Model Number 33775
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was noted that the drain broke inside the patient.The target lesion was located in the pleural cavity.A flexima all purpose drainage was selected for use.The drain was place in chest tube thoracostomy post triple bypass.The pneumothorax resolved over the next few days and the device was removed without any issue.However, the patient complained that a lot of force was done to remove the device.A follow up chest x-ray was performed, and it was noted that the tip of the apdl lodged in the pleural cavity.A video-assisted thoracoscopic surgery was done to remove the fragment.The patient's well and no complications were reported.

Brand Name
APDL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13543778
Report Number2134265-2022-00816
Device Sequence Number14420071
Product Code FGE
UDI-Device Identifier08714729115243
UDI-Public08714729115243
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model Number33775
Device Catalogue Number33775
Device Lot Number0028196169
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown